Texas, 2009Wildfire in Texas, February 19, 2009
February 19, 2009 · NWS CRP · 1 event in 1 county or zone
The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch. (N27 31.53 W97 55.58) Two homes were threatened and saved. King Ranch, local and state resources responded, in addition to air resources.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 19, 11:24 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 19, 11:24 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1124 AM CST THU FEB 19 2009
.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
&&
.AVIATION...MID/UPPER-LEVEL MOISTURE ASSOCIATED WITH AN UPPER
LEVEL JET STREAK TO THE NORTH WILL CONTINUE TO GENERATE VFR CIGS
OF 13-15 KFT ACROSS SOUTH TEXAS THIS AFTERNOON. VFR CIGS SHOULD
SCT OUT AFTER SUNSET AS THE UPPER JET STREAK MOVES EAST OF THE
REGION. GUSTY NORTHEASTERLY SURFACE WINDS WILL ALSO PREVAIL ACROSS
THE REGION THIS AFTERNOON IN RESPONSE TO HIGH PRESSURE BUILDING
INTO SOUTH TEXAS. WINDS SHOULD SUBSIDE THIS EVENING AND BECOME
ONSHORE BY FRIDAY MORNING AS HIGH PRESSURE ENTERS THE NORTHERN
GULF.
&&
.PREV DISCUSSION... /ISSUED 1043 AM CST THU FEB 19 2009/
DISCUSSION...THE COLD FRONT PUSHED THROUGH THE CWA EARLY THIS
MORNING WITH MUCH DRIER BOUNDARY LAYER CONDITIONS PRESENT ACROSS
THE COASTAL BEND (PER 12Z SOUNDING). AN UPPER LEVEL DISTURBANCE
MOVING ACROSS SOUTH TEXAS WILL CONTINUE TO GENERATE A THICK MID-
LEVEL CLOUD DECK (BETWEEN 13-15 KFT) ACROSS THE REGION THROUGH
THIS AFTERNOON. AS A RESULT...UPDATED THE ZONES TO GO MORE
PESSIMISTIC WITH CLOUD COVER TODAY. GIVEN THE INCREASED CLOUD
COVER...ALSO LOWERED TEMPS A FEW DEGREES. WORTHY OF NOTE...THE
UPPER JET IS STRONG ENOUGH TODAY TO GENERATE SOME LIGHT ELEVATED
CONVECTIVE ACTIVITY ACROSS THE REGION WITH SOME WEAK ELEVATED
ECHOES SHOWING UP ON THE KCRP WSR-88D. NOT MUCH...IF ANY...PRECIP
IS REACHING THE GROUND. THEREFORE...WILL KEEP MENTION OF PRECIP
OUT OF THE ZONES FOR NOW BUT WILL MAINTAIN 5 POPS IN THE GRIDS DUE
TO LINGERING UNCERTAINTY WHETHER PRECIP WILL BE MEASURABLE.
UPDATED PRODUCTS HAVE BEEN SENT.
MARINE...HIGH PRESSURE ENTERING THE REGION WILL MAINTAIN SCA
CONDITIONS OFFSHORE UNTIL 6 PM CST FOR THE COASTAL WATERS OUT 20
NM. WAVE HEIGHTS SHOULD BE SLOW TO DECAY OFFSHORE THEREFORE
PROMPTING THE SCA 20 TO 60 NM OFFSHORE TO BE EXTENDED UNTIL
MIDNIGHT CST TONIGHT.
FIRE WEATHER...RH VALUES ARE EXPECTED TO REACH CRITICAL RED FLAG
CRITERION THIS AFTERNOON. HOWEVER...WINDS SHOULD REMAIN BELOW RED
FLAG CRITERION THROUGH THIS AFTERNOON AS THE CENTER OF HIGH
PRESSURE NOSES INTO THE VICTORIA CROSSROADS. CURRENT FIRE WEATHER
FORECAST/FIRE DANGER STATEMENT/SPECIAL WEATHER STATEMENT/HAZARDOUS
WEATHER OUTLOOK ALL CAPTURE THIS SCENARIO WELL. NO UPDATES ARE
REQUIRED TO THESE PRODUCTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 50 74 62 74 / 10 0 10 10 30
VICTORIA 71 41 73 57 70 / 10 0 10 20 40
LAREDO 78 53 79 64 80 / 10 0 10 10 10
ALICE 72 47 76 61 78 / 10 0 10 10 20
ROCKPORT 70 53 72 64 73 / 10 0 10 20 40
COTULLA 75 44 76 59 75 / 10 0 10 10 10
KINGSVILLE 72 49 75 61 78 / 10 0 10 10 30
NAVY CORPUS 70 55 71 65 73 / 10 0 10 20 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
TM/95...AVIATION/UPDATEHazardous weather outlook, Feb 19, 4:28 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 AM CST THU FEB 19 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-201030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
428 AM CST THU FEB 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ELEVATED FIRE WEATHER DANGER ACROSS SOUTH TEXAS TODAY DUE TO LOW
RELATIVE HUMIDITY AND WINDS OCCASIONALLY GUSTING TO 20 TO 25 MPH
THROUGH NOON...ESPECIALLY NEAR THE COAST...AS HIGH PRESSURE BUILDS
ACROSS THE REGION.
SMALL CRAFT ADVISORY IN EFFECT FOR BAYS AND COASTAL WATERS THROUGH
MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL SWEEP THROUGH THE WATERS LATE SATURDAY AFTERNOON
OR SATURDAY EVENING...WITH NON-SEVERE THUNDERSTORMS POSSIBLE AHEAD
OF THE BOUNDARY OVER THE COASTAL AREAS AND GULF WATERS. SMALL CRAFT
ADVISORY CONDITIONS CAN BE EXPECTED BEHIND THE FRONT THROUGH AT
LEAST NOON ON SUNDAY FOR THE BAYS...MOST OF SUNDAY FOR THE NEARSHORE
WATERS...AND SUNDAY NIGHT FOR THE OFFSHORE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/GW
Wildfire, Kleberg
- When
- February 19, 3:00 PM CST to 7:00 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Santa Gertrudis Complex S#13 Fire is suspected to have began as the result of arson along Highway 141. The wildfire burned appoximately 300 acres along Highway 141 and into the King Ranch. (N27 31.53 W97 55.58) Two homes were threatened and saved. King Ranch, local and state resources responded, in addition to air resources.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Montana, February 19 to 20, 20093 deaths · 1 injured · 3 events
- Tornadoes in Georgia, February 19, 2009$11 million · EF3 · 3 events
- Lake-Effect Snow in Pennsylvania, February 19 to 20, 2009$500,000 · 2 events
- Strong Wind in New Jersey, February 19 to 20, 2009$120,000 · 21 events
- Lake-Effect Snow in New York, February 19 to 20, 2009$45,000 · 3 events
- Winter Weather in Vermont, February 19 to 21, 200911 events
- Strong Wind in Pennsylvania, February 19 to 20, 2009$10,000 · 10 events
- Heavy Snow in Maine, February 19, 20095 events
- Hail and Damaging Winds in Florida, February 19, 200950 kt wind · 5 events
- Strong Wind in Maryland, February 19, 2009$1,000 · 5 events
- Lake-Effect Snow in New York, February 19 to 21, 20094 events
- Winter Storm and Winter Weather in West Virginia, February 19 to 20, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163253.